Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 12, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 6, 2021, 3:47 AM EST. It took effect at Feb 6, 2021, 3:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:47 AM EST (08:47 UTC)
- In effect from
- Feb 6, 2021, 3:00 PM EST
- Expired
- Feb 7, 2021, 4:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
836 WHUS72 KCHS 060847 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 347 AM EST Sat Feb 6 2021 AMZ350-062100- /O.NEW.KCHS.SC.Y.0012.210206T2000Z-210207T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 347 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 3 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
466 WHUS72 KCHS 061450 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 950 AM EST Sat Feb 6 2021 AMZ350-062300- /O.CON.KCHS.SC.Y.0012.210206T2000Z-210207T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 950 AM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 3 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
181 WHUS72 KCHS 062033 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 333 PM EST Sat Feb 6 2021 AMZ350-070445- /O.CON.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 333 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...From 3 PM this afternoon to 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
460 WHUS72 KCHS 062322 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 622 PM EST Sat Feb 6 2021 AMZ352-070300- /O.EXB.KCHS.SC.Y.0012.000000T0000Z-210207T0300Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 622 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-070600- /O.CON.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 622 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
841 WHUS72 KCHS 070252 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 952 PM EST Sat Feb 6 2021 AMZ350-070900- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-210207T0900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 952 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-070600- /O.EXT.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 952 PM EST Sat Feb 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
874 WHUS72 KCHS 070538 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1238 AM EST Sun Feb 7 2021 AMZ352-070645- /O.EXP.KCHS.SC.Y.0012.000000T0000Z-210207T0600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1238 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... $$ AMZ350-070900- /O.CON.KCHS.SC.Y.0012.000000T0000Z-210207T0900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1238 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Waters from South Santee River to Edisto Beach SC out 20 NM. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
471 WHUS72 KCHS 070835 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 335 AM EST Sun Feb 7 2021 AMZ350-070945- /O.EXP.KCHS.SC.Y.0012.000000T0000Z-210207T0900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 335 AM EST Sun Feb 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 12:36 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 6, 12:36 AM EST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1236 AM EST Sat Feb 6 2021 .SYNOPSIS... A cold front will shift further to the southeast of the region tonight. Low pressure in the Gulf of Mexico on Saturday will pass over or near the area Saturday night, then pull away early Sunday. High pressure will prevail early next week, before conditions become more unsettled during the middle of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Light rain has overspread much of the area tonight except across the far interior from Millen-Walterboro-Moncks Corner where dry air is keeping the rain mostly at bay. Still expect a brief surge in the rain to brush this area over the next few hours as the corridor of peak forcing associated with the passing right entrance region of the upper jet swings through. Pops were nudged up slightly for many areas to 90-100% with 70% across the far interior adjacent to the CSRA and southern South Carolina Midlands. Three-hour rain reports from various mesonet sites across Southeast Georgia indicate as much as 0.05-0.15" of rain has fallen since 6 PM. Additional QPF through sunrise was nudged up slightly based on this. Lows were also nudged up a few degrees in many places; ranging from the lower 40s well inland to the upper 40s along the beaches. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... Saturday and Saturday night: A broad mid and upper level trough will encompass much of the central and eastern United States, with an associated embedded short wave to dig through the Central Plains during Saturday. The short wave will move into the Southeast and approach the local region late Saturday night as it then begins to lift out. This short wave energy along with the right entrance region of the upper jet will allow for surface low pressure to form in the northern Gulf of Mexico on Saturday, before it treks across northern Florida and southern Georgia early Saturday night, then gradually deepens off the South Carolina coast after midnight, pulling away to the northeast before dawn on Sunday. It still looks like the local area will remain significantly wedged in high pressure from the north, resulting in widespread cloudiness and an associated cool air mass. We lowered temps a bit due to these conditions, with many far inland locations to not get out of the 40s.) Strong isentropic ascent above the wedge along with ample forcing for ascent and deep moisture (PWATS between 1.00-1.50 inches), plus the proximity to the passing low will result in expanding precip coverage across southeast Georgia and southeast South Carolina Saturday afternoon. The bulk of precip should come in the form of widespread showers during late afternoon and first part of the night time period, with the closest approach of the surface low and the best upper dynamics into the Southeast aloft. Rain chances drop off from west-southwest to east-northeast overnight, and it looks to be rainfree by sunrise. There looks to be some elevated instability, especially far south and over the ocean during Saturday night. Given some potential from the HREF guidance for convection, we have included mention of a slight chance of thunder over McIntosh County, which has the best chance of getting briefly into the "warm sector" with the low to pass nearby or just to the north early Saturday night. QPF looks to average around 3/4 to 1 1/4 inches Saturday and Saturday night, although a few pockets of locally higher amounts can occur. Winds will shift offshore late heading toward daybreak Sunday, supporting lows 40-45F most places away from the immediate coast. Sunday through Monday: the surface low will have lifted far to the northeast early in the period, and gives way to high pressure building from the northwest. This along with rising heights aloft within the flow becoming more zonal with time aloft, will allow for drier conditions to prevail. In general, afternoon highs will peak in the upper 50s and lower 60s across most areas Sunday afternoon, followed by upper 50s north to the lower and middle 60s south on Monday (warmest across southeast Georgia). However, a more favorable radiational cooling setup will support cooler temps during overnight hours, mainly in the mid 30s inland to low/mid 40s near the coast Sunday night. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure centered across the Northeast United States should remain somewhat wedged south across the Southeast United States Monday night under a zonal flow aloft. Latest guidance suggests that a series of H5 shortwave troughs could help develop weak low pressure systems across the northern Gulf of Mexico, which eventually track across the area Tuesday, then again on Thursday, before a more substantial cold front shifts into the area from the west late in the week. Given the pattern, few to scattered showers are possible each day with peak coverage anticipated Tuesday and Thursday during the week, then greater precip coverage during the weekend. It's possible thunder will need to be introduced across Southeast Georgia during the week, mainly during peak diurnal heating periods. In general, afternoon highs should peak in the mid/upper 60s Tuesday and Wednesday, before trending cooler late week, eventually to the low/mid 50s inland to upper 50s/around 60 near the coast Friday. Overnight lows will generally range in the low/mid 50s Tuesday night, then trend cooler each consecutive night, eventually dipping into the mid 30s inland to upper 30s/around 40 near the coast Friday night. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Although some light rain will continue through daybreak, VFR conditions anticipated until mid to late this afternoon. A low pressure system will lift out of the Gulf of Mexico while a warm front develops over the area. Light rain will increase out of the south during the afternoon with progressively lowering ceilings. MVFR ceilings, along with possible vsby reductions, possible by mid to late afternoon. Conditions look favorable for IFR to develop early this evening and remain in place through tonight. Extended Aviation Outlook: Flight restrictions are likely through Sunday morning. VFR conditions will then prevail at both terminals Sunday afternoon through Monday, before flight restrictions potentially return with a passing low pressure system Tuesday into Wednesday. && .MARINE... Tonight: The remaining Small Craft Advisory for the Georgia offshore leg and Charleston nearshore waters has been cancelled. Saturday and Saturday night: There could be another round of Small Craft Advisories later Saturday into Saturday night, especially on the South Carolina Atlantic waters, and maybe the outer Georgia waters. This will be in response to a pinching of the gradient between high pressure to the north and low pressure in the Gulf of Mexico that eventually passes nearby. There is even a slight risk of t-storms with this synoptic pattern. Sunday through Monday: Conditions will be under the control of high pressure that builds from the north and northwest, which looks to keep winds and seas below any advisory thresholds. High pressure should then break down heading into Tuesday, while another low pressure system potentially shifts across the area. This should result in north winds turning south heading into the middle of the week, but conditions are expected to remain below small craft advisory levels through the period. && .TIDES/COASTAL FLOODING... As low pressure passes nearby Saturday night, tide anomalies will increase with at least moderate northeast winds. This could be enough to push tide levels close to shallow coastal flooding criteria of 7.0 ft MLLW in Charleston Harbor. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM... LONG TERM... AVIATION...JRL MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 5, 3:52 AM EST, 23 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 352 AM EST Fri Feb 5 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-061015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 352 AM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.